Jump to content

SarahNeedsHelp: Scared and depressed - 8 weeks off escitalopram / sould I reinstate?


SarahNeedsHelp

Recommended Posts

Posted (edited)

Please help I'm scared and don't know what to do!

 

I had been taking 20mg of escitalopram for around 6 years (following trauma and post natal depression - fully resolved in my mind). Tappered down to 0mg in 4 weeks (oral drops) not knowing what damage could be done.

 

It's 8 weeks since I had my last 1mg dose and I feel so depressed.

 

And now I'm scared - I am so depressed and I can barely function. I can't work. Im a single mother and can't look after my kids. I find it hard to make small decisions, or do simple things like buy groceries.

 

I'm not sure whether to reinstate? Is it too late? Will this make things worse? And if so, how much should I start on after all this time?  (I  have access to 20mg tablets in my cupboard but have read reinstating can cause more harm than good!)

 

I don't have a good GP in Brisbane, since I moved here I've had terrible experiences with terribly outdated advice.

 

Please help me!

Edited by Emonda
Name to title

2016 - Sentraline (post natal depression/ trauma/grief)

2018 - Rapid taper down to replace with Escitalopram (due to low libido)

2018 - 2024  Escitalopram (between 20-40mg as different times. Stabilized at 20mg.

 

Rapid Taper off Escitalopram

March 2024 - from 20-0mg over 4 weeks (20-10-7-3-1 mg).

29 March 2024 - last 1 mg dose

 

Severe Depression

 

Reinstating Escitalopram

22 May 2024 - 0.7mg

Link to comment
  • Emonda changed the title to SarahNeedsHelp: Scared and depressed - 8 weeks off escitalopram / sould I reinstate?
  • Administrator

G'day, @SarahNeedsHelp

 

Sorry you're in this position, but glad you've found us.

 

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist. This link should go directly to your own signature: Account Settings – Create or Edit a signature

 

1 hour ago, SarahNeedsHelp said:

Tappered down to 0mg in 4 weeks (oral drops) not knowing what damage could be done.

 

Yeah, that's rather fast. For future reference, or anyone else reading this: Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

When you taper faster than this, very unpleasant WD symptoms are likely the outcome: Daily Checklist of Antidepressant Withdrawal Symptoms (PDF). I share this with you to reassure you what you are experiencing are likely WD symptoms, rather than a relapse.

 

1 hour ago, SarahNeedsHelp said:

I'm not sure whether to reinstate? Is it too late? Will this make things worse? And if so, how much should I start on after all this time? 

 

All very good questions. I'd start by reading these two links:

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

Kindling

 

How much should you reinstate? Whilst it is 100% your decision, it's best to start low and see how you go. Once you add your signature, someone will be able to comment specifically. Maybe 0.5mg, no more than 1mg, but it's a best guess. I know from personal experience that reinstating too high is a very bad idea.

 

How do you accurately take 0.5mg when you only have 20mg tablets? Whilst you can buy your AD in Australia in liquid form, the change from tablet to liquid can be problematic for many. I just read in the Maudsley Deprescribing Guide that you can crush the tablet and make your own liquid, then draw out the 0.5mg dose with a syringe...we can provide more detail on this process...but I don't want to bombard you with too much info in the first post.

 

[just re-read your post. So you have access to a 20mg tablet, yet you reduced with oral drops? Can you obtain more of the liquid AD? Did you only change to liquid for the 4 week taper?]

 

Please read the link below.

 

 

1 hour ago, SarahNeedsHelp said:

And now I'm scared - I am so depressed and I can barely function. I can't work. Im a single mother and can't look after my kids. I find it hard to make small decisions, or do simple things like buy groceries.

 

We do understand these feelings. I can assure that how you feel now is temporary, and better days are certainly ahead, with time and patience.

 

A few more helpful links:

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

Melatonin for sleep

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

Don't change the manufacturer of your AD.

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

 

 

 

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment

While I can't help you with your questions I can at least give you my support and empathy. I am also going through withdrawal and I have some very tough decisions ahead of me. It feels horrible not being able to function when you have children who depend on you. I have been there the last few months and am somewhat in that situation still, hopefully both you and I will improve in the coming months.

 

There has to be better times ahead.

2010-2012 Zoloft, Wellbutrin, only tried these for a few weeks and then stopped them CT, can't remember the exact year.
2015 Mirtazapine for a short while, can't remember dosage
2016 Seroquel for a while, 25 mg at

night.

2019-2020 Concerta 27-36 mg, tapered off in 4 weeks

2013-2024 Effexor in varying doses, from 75 mg to 300 mg.

2023 April - 2024 January Tapered down from 150 mg to 25 mg and crashed. Tried increasing dose to 50, 75 and 150 mg without much success.
2024 March-April Tapering Effexor from 150 mg and introducing Trintellix 20 mg. Quit caffeine and nicotine, couldn't handle them anymore.

2024 May Venlafaxine reinstatement 1.5 mg-->16 mg, 5mg ramipril, 0,5 mg melatonin.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy